Duloxetine is the generic name for Irenka and the Eli Lilly brand Cymbalta®. They are the same drug. In 2016 it was the 48th most prescribed medication in the United States with more than 15 million prescriptions.
Touted as a miracle drug to treat depression, anxiety and nerve pain, duloxetine (Cymbalta) changes brain chemistry by changing the balance of certain natural substances, serotonin and norepinephrine, in your brain.
This is a mission-driven withdrawal support site that provides information on SAFE tapering (discontinuing the use of these drugs), and the dangers of cold turkey (CT), rapid discontinuation, every-other-day tapering and bridging.
This site also provides information about Cymbalta and other psychotropic drug dangers, and information on alternative, natural, proven ways to address and manage chronic pain, fibromyalgia, depression, anxiety, and more.
Duloxetine is a serotonin-norepinephrine reuptake inhibitor (SNRI). Regardless of its effectiveness at doing its stated job, this drug has an elimination half-life of 12 hours. This means that it takes about 12 hours for half of it to be eliminated by your body. This is a very short time.
While Cymbalta is not classified as an addictive substance, patients on a course of Cymbalta are likely to experience withdrawal symptoms, also known as “discontinuation syndrome,” when they stop taking it. These symptoms vary in type and severity, with some people only experiencing them for a few weeks, some for several months, and some for years. For this reason, do not to stop taking duloxetine suddenly or without medical supervision.
The manufacturer of Cymbalta says clearly in the own documentation (bold underlined emphasis added):
"Discontinuing CYMBALTA: Gradually reduce dosage to avoid discontinuation symptoms (2.7, 5.7)"
"2.7 Discontinuing CYMBALTA
"5.7 Discontinuation of Treatment with CYMBALTA
Patients should be monitored for these symptoms when discontinuing treatment with CYMBALTA. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate [see Dosage and Administration (2.7)]."